Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 75, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at Jul 23, 2021, 4:40 AM EDT. It took effect at Jul 23, 2021, 5:00 PM EDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2021, 4:40 AM EDT (08:40 UTC)
- In effect from
- Jul 23, 2021, 5:00 PM EDT
- Expired
- Jul 24, 2021, 12:00 PM EDT
- In force
- 19 hr
- Issued by
- NWS Marquette, MI
The text
As transmitted.
671 WHUS73 KMQT 230840 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 440 AM EDT Fri Jul 23 2021 LSZ244-245-231645- /O.NEW.KMQT.SC.Y.0075.210723T2100Z-210724T0600Z/ Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- 440 AM EDT Fri Jul 23 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM EDT SATURDAY... * WHAT...South winds 10 to 15 kt with gusts up to 25 kt and waves 2 to 4 ft expected. * WHERE...Eagle River to Manitou Island MI and Manitou Island to Point Isabelle MI. * WHEN...From 5 PM this afternoon to 2 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ249>251-231645- /O.NEW.KMQT.SC.Y.0075.210723T2300Z-210724T1200Z/ Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- 440 AM EDT Fri Jul 23 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 8 AM EDT SATURDAY... * WHAT...South winds 10 to 15 kt with gusts up to 25 kt expected. * WHERE...Marquette to Munising MI, Munising to Grand Marais MI and Grand Marais to Whitefish Point MI. * WHEN...From 7 PM this evening to 8 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
6 follow-up statements
803 WHUS73 KMQT 231524 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 1124 AM EDT Fri Jul 23 2021 LSZ244-245-232330- /O.CON.KMQT.SC.Y.0075.210723T2100Z-210724T0600Z/ Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- 1124 AM EDT Fri Jul 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM EDT SATURDAY... * WHAT...South winds 10 to 15 kt with gusts up to 25 kt and waves 2 to 4 ft expected. * WHERE...Manitou Island to Point Isabelle MI and Eagle River to Manitou Island MI. * WHEN...From 5 PM this afternoon to 2 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ249>251-232330- /O.CON.KMQT.SC.Y.0075.210723T2300Z-210724T1200Z/ Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- 1124 AM EDT Fri Jul 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 8 AM EDT SATURDAY... * WHAT...South winds 10 to 15 kt with gusts up to 25 kt expected. * WHERE...Marquette to Munising MI, Munising to Grand Marais MI and Grand Marais to Whitefish Point MI. * WHEN...From 7 PM this evening to 8 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
120 WHUS73 KMQT 232018 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 418 PM EDT Fri Jul 23 2021 LSZ244-245-240430- /O.CON.KMQT.SC.Y.0075.210723T2100Z-210724T0600Z/ Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- 418 PM EDT Fri Jul 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... * WHAT...South winds 10 to 15 kt with gusts up to 25 kt and waves 2 to 4 ft expected. * WHERE...Manitou Island to Point Isabelle MI and Eagle River to Manitou Island MI. * WHEN...Until 2 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ249>251-240430- /O.CON.KMQT.SC.Y.0075.210723T2300Z-210724T1200Z/ Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- 418 PM EDT Fri Jul 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... * WHAT...South winds 10 to 15 kt with gusts up to 25 kt expected. * WHERE...Marquette to Munising MI, Munising to Grand Marais MI and Grand Marais to Whitefish Point MI. * WHEN...Until 8 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JSS
139 WHUS73 KMQT 240107 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 907 PM EDT Fri Jul 23 2021 LMZ248-250-240915- /O.EXB.KMQT.SC.Y.0075.210724T0900Z-210724T1800Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 907 PM EDT Fri Jul 23 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 2 PM EDT SATURDAY... * WHAT...Southwest winds 10 to 20 kt and waves 2 to 4 ft expected. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...From 5 AM to 2 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ244-245-240600- /O.CON.KMQT.SC.Y.0075.000000T0000Z-210724T0600Z/ Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- 907 PM EDT Fri Jul 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... * WHAT...South winds 10 to 15 kt with gusts up to 25 kt and waves 2 to 4 ft occurring. * WHERE...Manitou Island to Point Isabelle MI and Eagle River to Manitou Island MI. * WHEN...Until 2 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ249>251-240915- /O.CON.KMQT.SC.Y.0075.000000T0000Z-210724T1200Z/ Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- 907 PM EDT Fri Jul 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt occurring. * WHERE...Marquette to Munising MI, Munising to Grand Marais MI and Grand Marais to Whitefish Point MI. * WHEN...Until 8 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JSS
426 WHUS73 KMQT 240214 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 1014 PM EDT Fri Jul 23 2021 LMZ248-250-241015- /O.CON.KMQT.SC.Y.0075.210724T0900Z-210724T1800Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 1014 PM EDT Fri Jul 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 2 PM EDT SATURDAY... * WHAT...Southwest winds 10 to 20 kt and waves 2 to 4 ft expected. * WHERE...5NM East of a line from Fairport MI to Rock Island Passage and Seul Choix Point to Point Detour MI. * WHEN...From 5 AM to 2 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ244-245-240600- /O.CON.KMQT.SC.Y.0075.000000T0000Z-210724T0600Z/ Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- 1014 PM EDT Fri Jul 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... * WHERE...Manitou Island to Point Isabelle MI and Eagle River to Manitou Island MI. * WHEN...Until 2 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ249>251-241015- /O.CON.KMQT.SC.Y.0075.000000T0000Z-210724T1200Z/ Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- 1014 PM EDT Fri Jul 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... * WHAT...South winds 10 to 15 kt with gusts up to 25 kt occurring. * WHERE...Marquette to Munising MI, Munising to Grand Marais MI and Grand Marais to Whitefish Point MI. * WHEN...Until 8 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JSS
888 WHUS73 KMQT 240810 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 410 AM EDT Sat Jul 24 2021 LMZ248-250-241600- /O.EXT.KMQT.SC.Y.0075.210724T0900Z-210724T1600Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 410 AM EDT Sat Jul 24 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY... * WHAT...Southwest winds 10 to 20 kt and waves 2 to 4 ft expected. * WHERE...5NM East of a line from Fairport MI to Rock Island Passage and Seul Choix Point to Point Detour MI. * WHEN...Until noon EDT today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ249>251-241200- /O.CON.KMQT.SC.Y.0075.000000T0000Z-210724T1200Z/ Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- 410 AM EDT Sat Jul 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...South winds 10 to 15 kt occurring. * WHERE...Marquette to Munising MI, Munising to Grand Marais MI and Grand Marais to Whitefish Point MI. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
842 WHUS73 KMQT 241556 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 1156 AM EDT Sat Jul 24 2021 LMZ248-250-241700- /O.EXP.KMQT.SC.Y.0075.000000T0000Z-210724T1600Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 1156 AM EDT Sat Jul 24 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON EDT TODAY... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 23, 4:29 AM EDT, 11 minutes earlier.
Area forecast discussion, Jul 23, 4:29 AM EDT, 11 minutes before
Area Forecast Discussion National Weather Service Marquette MI 429 AM EDT Fri Jul 23 2021 .SHORT TERM...(Today and tonight) Issued at 429 AM EDT FRI JUL 23 2021 Upper-level NW flow will finally break down today as a ridge builds into the Upper Great Lakes from the west. In the low levels, surface ridging continuing to slide east through the Lower Great Lakes means increasing southerly return flow on its western periphery advecting warmer and more moist air northward into the U.P. Much like yesterday morning, there are subtle ripples of enhanced theta-e advection embedded within the broad region of weak WAA that are triggering small bands of showers and thunderstorms in the presence of about 500 J/kg MUCAPE per SPC Mesoanalysis. CAMs show these showers and storms diminishing by mid-morning. It will be a warm and humid day today as evidenced by temps and dew points in the mid 60s already this morning. Although there will be persistent mid to upper- level cloud cover, 850 mb temps rising to around 15 C east to 19 C west by this afternoon should allow temps to climb into the 80s across the board, warmest west where upper 80s are likely. Expect a breezy south winds around 10 mph with some 15-20 mph gusts across the area. The main focus of the short-term period is what happens tonight when a mid-level short wave and associated cold front push into the Upper Mississippi Valley from the west. The aforementioned warmth and moisture (models indicate PWATs could rise to as high as 2.0") should lead to around 1000-2000 J/kg MUCAPE by this evening. The GFS is the outlier in resolving less instability. Have decided to discount it, for a couple of reasons. First, it is underdoing the current state of the air mass, showing virtually no MUCAPE where there clearly is some (and was doing the same thing yesterday morning). Second, the cloud cover today and continued moisture advection should prevent the PBL from mixing out as much as it sometimes does. Thus, the NAM probably doesn't have as big of a moist bias as it often does with surface dew points. The forcing for ascent is not actually the surface front, which will still be back in Minnesota even at 12z tomorrow morning. Rather it will be a one or a couple of subtle upper-level waves out ahead of the front that cause thunderstorms to develop over Minnesota this afternoon and then move east into the U.P. tonight. 0-6 km bulk shear magnitudes look to be only 20-30 kts, which means storms will likely be in lines and clusters with bowing segments. However 0-3 km shear vectors around 25 kts oriented in the direction of the storm motion could mean some of those bows pose a risk for damaging winds. Potential damaging wind events late at night on weekends are always extra concerning for weekend campers, so anyone planning to be outside overnight should have a way to receive weather warnings. For the timing of storms in this forecast, relied on the NSSL-WRF and NAM Nest with some of the HRRR and RAP thrown in as well. Have not liked the new FV3-core WRF's performance so far this summer and think the Canadian RDPS/HRDPS are slow outliers. With these storms around and a very muggy air mass in place, expect uncomfortably warm overnight lows in the upper 60s. .LONG TERM...(Friday night through Thursday) Issued at 320 PM EDT THU JUL 22 2021 Overall upper pattern for the next week will be dominated by broad upper ridging over the intermountain west and central/northern plains. Low amplitude mean troughing will remain over far eastern North America. The Upper Great Lakes will remain on the eastern fringes of the large heat dome over the central U.S. with above normal temperatures expected for much of the period from this weekend through next week. Occasionally, a shortwave cresting the upper ridge will push a weak front southward across the U.P. and northeastern U.S. providing some cooling...mainly lowering temperatures back to just above normal vs. uncomfortably warm. Any rain chances will be tied to these shortwaves/fronts. The highest likelihood for much needed rain over the next 7 days will occur Friday night into Saturday. Shortwave/front moving east along the Canadian border will initiate a cluster of showers and thunderstorms over northern MN Friday afternoon that will then move southeastward across the area Friday night exiting the eastern U.P. Saturday morning. While thunderstorm intensity will wane through the night with marginal shear values and loss of low level instability...PWs close to 200 percent of normal will yield some locally heavy rain. The surface trough/front will likely clear the area by Saturday afternoon but if it gets hung up near the Lake Michigan lake breeze there could be a couple of storms that pop up Saturday afternoon. In addition...breezy southerly winds up Lake Michigan will result in high swim risk conditions along Schoolcraft County beaches on Saturday. Sunday and Monday look dry and warm before next shortwave brings at least a chance of a few showers and thunderstorms Monday night into Tuesday. Then dry and warm again for midweek next week. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 156 AM EDT FRI JUL 23 2021 As a high pressure ridge slides off to the east, conditions will mostly continue to be VFR at the terminals this TAF period. There are two exceptions. First, there may be an MVFR cig developing at SAW this afternoon. However, opted to keep conditions just barely VFR for now. Second, there will thunderstorms moving into CMX and IWD this afternoon and evening. There may be multiple rounds of storms at CMX, whereas storms should hold off until later at IWD. These storms could produce locally gustier winds and brief category reductions. Opted to go with only a VCTS mention in those TAFs for now until there is higher confidence on the timing and coverage of storms. && .MARINE...(For the 4 PM Lake Superior forecast issuance) Issued at 406 PM EDT THU JUL 22 2021 Some northeasterly winds 20 to 25 knots are possible this afternoon and early this evening near Duluth, MN. Otherwise, expect winds to be 20 knots or less over the lake for the forecast period, save for some southerly winds over the eastern lake possibly getting up to 20 to 25 knots Friday night. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...RJC LONG TERM...MZ AVIATION...RJC MARINE...TAP
Hazardous weather outlook, Jul 22, 3:23 PM EDT, 13 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 323 PM EDT Thu Jul 22 2021 MIZ001>007-009>014-084-085-231200- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 323 PM EDT Thu Jul 22 2021 /223 PM CDT Thu Jul 22 2021/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight There is a slight chance of thunderstorms over portions of the west half of Upper Michigan. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms are expected late Friday afternoon through Saturday morning. A few storms over western Upper Michigan late Friday afternoon and evening could become severe, producing large hail or damaging winds. Heavy rainfall will be possible with any of the thunderstorms. High swim risk conditions are expected along Schoolcraft County beaches on Saturday. Thunderstorms are possible again on Tuesday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-231200- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 323 PM EDT Thu Jul 22 2021 /223 PM CDT Thu Jul 22 2021/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight There is a slight chance of thunderstorms over portions of western Lake Superior. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms are expected over western Lake Superior Friday, then across all of Lake Superior Friday night into Saturday morning. A few storms over western Lake Superior Friday afternoon and evening could become severe, producing large hail or strong winds. Thunderstorms are possible again on Tuesday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-231200- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 323 PM EDT Thu Jul 22 2021 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight There is a slight chance of thunderstorms over the Bay of Green Bay late tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a slight chance of thunderstorms over the Bay of Green Bay early Friday. Thunderstorms are expected Friday night into Saturday, and then again on Tuesday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. MZ
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.